MAUDE Adverse Event Report: MEDTRONIC, INC. VALLEYLAB SM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC, INC. VALLEYLAB SM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number VSMP10
Medical Device Problem Codes Fire (1245); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laminectomy (l3), with bilateral facetectomies (l3-l4), bilateral foraminotomies (l3), part removal if retained spinal hardware, posterior segmental spinal instrumentation (l3-l5), posterolateral spinal fusion (l3) to the caudal fusion mass (l5), the pencil was set down on the drape after the initial pass.There was a small flame like a lighter flame present that burned a hole through the towel and drape.It extinguished itself; it stopped as quickly as it started.A similar device, from different manufacturer was used after the flame with the original generator and had no issues.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b3, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB SM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25076375
Report Number2182208-2026-25758
Device Sequence Number10425828
Product Code GEI
UDI-Device Identifier10884521836358
UDI-Public(01)10884521836358(17)290930(10)2506080X
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K240572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVSMP10
Device Catalogue NumberVSMP10
Device Lot Number2506080X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/13/2026
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale